Burning and possible 'sore' developed after negative tests
In mid-December (2012) I had a condom break during intercourse. It happened right at the end, within 2 minutes or so. About 5 days later I went in and an exam and the normal range of STD tests done (gonorrhea, chlamydia, HIV, Syphilis, Hepatitis) but they all came back negative. I talked to the doctor and he said the likelihood of contracting something with such a short period of exposure was unlikely.
Since then, I have experienced discomfort in my urethra, intermittent burning during urination - both before and during, and this morning I had a small amount of thick-ish white discharge coming from the tip of my penis, and this afternoon there was, for lack of a better word, a reddish bump at the tip that looked like a small red zit. This has since become become slightly uncomfortable.
My question is this: was the 4 or 5 days I waited after the condom broke enough time for an STD test to register something like gonorrhea, even if I was asymptomatic, or could it be that the bacteria took time to incubate and therefore did not register on the tests? I am kind of freaking out about this, especially since I met someone recently and am paranoid about having "the talk" with her. I am hoping from those symptoms that it is something that is easily curable, like NGO or urethritis, but the bump at the tip has me worrying even more, as the symptoms seem to be multiplying...
Any advice on how to proceed would be immensely helpful!
it was just barely enough time for gonorrhea and chlamydia testing to be accurate. I'd certainly repeat that testing when you are seen. all other std testing you had done was inaccurate since it was too early. what to test and when is listed in our read before posting post on the forum so you know when and for what to test for.
go and be seen today or tomorrow for further testing and exam for your symptoms.
Well, I went back to the MD and got re-tested. All came back negative, and it's been a month since intercourse. They said it was some form of NGU, though the specifics weren't really there. Treatment was a shot of some antibiotic and a 1000mg single-dose of azithromycin.
The severity of symptoms has certainly gone WAY down, though there are still some lingering pinprick-like tingles in the urethra. There isn't any discharge so to speak, but it does look like there is some sort of clear substance still inside there. I had the treatment about a week ago, and was wondering how long these remnant symptoms usually linger, and also whether I should be worried about them at all. The doc said that I only had to abstain from drinking for one night during this treatment, which I did, but I am worried that drinking on subsequent nights has limited the efficacy of the medication and that I will need to re-treat this issue. Any advice as to how to proceed would be great, before my imagination takes over and ruins a few nights' sleep. Also, I read that NGU is still contagious until it is fully cured, so my assumption is that I need to abstain from sex until ALL of the symptoms are alleviated fully.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.